Alert archive / New Mexico / Red Flag Warnings in 2024

Red Flag Warning 13, NWS Albuquerque, NM

March 29, 202416 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 29, 2024, 1:40 AM MDT for 16 counties in New Mexico. It took effect at Mar 30, 2024, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 29, 2024, 1:40 AM MDT (07:40 UTC)
In effect from
Mar 30, 2024, 12:00 PM MDT
Expired
Mar 30, 2024, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Mora County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Union County, NM, Valencia County, NM

The radar

The Cannon AFB radar (KFDX), 142 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2024-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2024-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3324 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

007 
WWUS85 KABQ 290740
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
140 AM MDT Fri Mar 29 2024

...RED FLAG WARNING IN EFFECT BETWEEN NOON AND 7PM FRIDAY FOR
NORTHEAST AND EAST CENTRAL NEW MEXICO DUE TO STRONG WINDS AND LOW
HUMIDITY VALUES...

...RED FLAG WARNING IN EFFECT BETWEEN NOON AND 8 PM FOR NORTHEAST
AND EAST CENTRAL NEW MEXICO AND THE LOWER RIO GRANDE VALLEY DUE 
TO GUSTY WINDS AND LOW HUMIDITY VALUES...

Critical fire weather conditions are expected across much of
eastern New Mexico on this afternoon and early evening. Strong 
westerly winds combined with several hours of relative humidity
values below 15 percent will allow fire to spread in dry and 
receptive fuels. Winds will increase by mid day before decreasing 
around sunset. Pretty similar weather conditions are expected on 
Saturday, therefore another round of critical fire weather 
conditions is expected across eastern NM. Minimum relative
humidity values below 15 percent and stronger southwest winds are
also expected across the lower Rio Grande Valley in Socorro 
County resulting in critical fire weather conditions in this area.

NMZ104-123-125-126-292200-
/O.UPG.KABQ.FW.A.0014.240330T1800Z-240331T0200Z/
/O.NEW.KABQ.FW.W.0013.240330T1800Z-240331T0200Z/
/O.CON.KABQ.FW.W.0012.240329T1800Z-240330T0100Z/
Northeast Plains-Northeast Highlands-Central Highlands-
East Central Plains-
140 AM MDT Fri Mar 29 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 8 PM MDT Saturday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...This includes the Northeast Plains (Zone 
  104), Northeast Highlands (Zone 123), Central Highlands (Zones 
  125) and the East Central Plains (Zone 126) Friday afternoon 
  through early evening and again on Saturday afternoon through 
  early evening. 

* 20 FOOT WINDS...On Friday, west 20 to 30 mph with gusts 
  between 30 and 40 mph. On Saturday, southwest 20 to 30 mph 
  with gusts between 30 and 40 mph. 

* RELATIVE HUMIDITY...Minimum values between 8 and 15 percent 
  each day. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ106-292200-
/O.NEW.KABQ.FW.W.0013.240330T1800Z-240331T0200Z/
Middle Rio Grande Valley-
140 AM MDT Fri Mar 29 2024

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 8 PM MDT Saturday. 

* AREA AND TIMING... This includes the Middle Rio Grande Valley 
  (Zone 106) Saturday afternoon through early evening.

* 20 FOOT WINDS... Southwest 20 to 25 mph with gusts between 30 to
  35 mph on Saturday.

* RELATIVE HUMIDITY...Minimum values between 10 and 15 percent
  Saturday afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

71
4 follow-up statements
917 
WWUS85 KABQ 292009
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
209 PM MDT Fri Mar 29 2024

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT FOR NORTHEAST AND 
EAST CENTRAL NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM NOON AND 8 PM MDT FOR 
NORTHEAST AND EAST CENTRAL NEW MEXICO AND THE LOWER RIO GRANDE 
VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM LATE SUNDAY MORNING THROUGH
EARLY SUNDAY EVENING FOR NORTHEAST AND EAST CENTRAL NEW MEXICO DUE
OT STRONG WINDS AND LOW HUMIDITY...

.Critical fire weather conditions will continue across much of 
eastern New Mexico through early evening. Similar weather 
conditions are expected on Saturday, therefore another round of 
critical fire weather conditions is expected across eastern NM. 
Minimum relative humidity values below 15 percent and stronger 
southwest winds are also expected across the lower Rio Grande 
Valley in Socorro County resulting in critical fire weather 
conditions in this area. The strongest winds will materialize
Sunday and favor eastern NM, where critical fire weather
conditions are likely. 

NMZ104-123-125-126-301300-
/O.NEW.KABQ.FW.A.0015.240331T1600Z-240401T0100Z/
/O.CON.KABQ.FW.W.0012.000000T0000Z-240330T0100Z/
/O.CON.KABQ.FW.W.0013.240330T1800Z-240331T0200Z/
Northeast Plains-Northeast Highlands-Central Highlands-
East Central Plains-
209 PM MDT Fri Mar 29 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Sunday morning through
Sunday evening. 

* AREA AND TIMING...Northeast Plains (Zone 104), Northeast
  Highlands (Zone 123), Central Highlands (Zones 125) and the East
  Central Plains (Zone 126) through early evening, on Saturday
  afternoon through early evening and on Sunday from late morning
  through early evening. 

* 20 FOOT WINDS...West 20 to 30 mph with gusts between 30 and 40
  mph. On Saturday, southwest 20 to 30 mph with gusts between 30
  and 40 mph. On Sunday, southwest 25 to 35 mph with gusts to
  between 35 and 45 mph. 

* RELATIVE HUMIDITY...Minimum values between 8 and 15 percent 
  each day. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning and Fire Weather Watch. 

&&

$$

NMZ106-301300-
/O.CON.KABQ.FW.W.0013.240330T1800Z-240331T0200Z/
Middle Rio Grande Valley-
209 PM MDT Fri Mar 29 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY...

* AREA AND TIMING...Middle Rio Grande Valley (Zone 106) Saturday 
  afternoon through early evening. 

* 20 FOOT WINDS... Southwest 20 to 25 mph with gusts between 30 
  to 35 mph on Saturday. 

* RELATIVE HUMIDITY...Minimum values between 10 and 15 percent 
  Saturday afternoon. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
611 
WWUS85 KABQ 300034
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
634 PM MDT Fri Mar 29 2024

...RED FLAG WARNING IN EFFECT FROM NOON AND 8 PM MDT FOR
NORTHEAST AND EAST CENTRAL NEW MEXICO AND THE LOWER RIO GRANDE
VALLEY DUE TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM LATE SUNDAY MORNING THROUGH
EARLY SUNDAY EVENING FOR NORTHEAST AND EAST CENTRAL NEW MEXICO
DUE OT STRONG WINDS AND LOW HUMIDITY...

.Critical fire weather conditions are expected Saturday, 
therefore another round of critical fire weather conditions is 
expected across eastern NM. Minimum relative humidity values below
15 percent and stronger southwest winds are also expected across 
the lower Rio Grande Valley in Socorro County resulting in 
critical fire weather conditions in this area. The strongest winds
will materialize Sunday and favor eastern NM, where critical fire
weather conditions are likely.

NMZ104-123-125-126-300845-
/O.EXP.KABQ.FW.W.0012.000000T0000Z-240330T0100Z/
/O.CON.KABQ.FW.W.0013.240330T1800Z-240331T0200Z/
/O.CON.KABQ.FW.A.0015.240331T1600Z-240401T0100Z/
Northeast Plains-Northeast Highlands-Central Highlands-
East Central Plains-
634 PM MDT Fri Mar 29 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

* AREA AND TIMING...Northeast Plains (Zone 104), Northeast
  Highlands (Zone 123), Central Highlands (Zones 125) and the East
  Central Plains (Zone 126) Saturday afternoon through early 
  evening and on Sunday from late morning through early evening. 

* 20 FOOT WINDS...On Saturday, southwest 20 to 30 mph with gusts 
  between 30 and 40 mph. On Sunday, southwest 25 to 35 mph with 
  gusts to between 35 and 45 mph. 

* RELATIVE HUMIDITY...Minimum values between 8 and 15 percent 
  each day. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the 
field of this Fire Weather Watch.

&&

$$

NMZ106-300845-
/O.CON.KABQ.FW.W.0013.240330T1800Z-240331T0200Z/
Middle Rio Grande Valley-
634 PM MDT Fri Mar 29 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY...

* AREA AND TIMING...Middle Rio Grande Valley (Zone 106) Saturday 
  afternoon through early evening. 

* 20 FOOT WINDS... Southwest 20 to 25 mph with gusts between 30 
  to 35 mph on Saturday. 

* RELATIVE HUMIDITY...Minimum values between 10 and 15 percent 
  Saturday afternoon. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
107 
WWUS85 KABQ 300729
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
129 AM MDT Sat Mar 30 2024

...RED FLAG WARNING IN EFFECT FROM NOON AND 8 PM MDT FOR
NORTHEAST AND EAST CENTRAL NEW MEXICO AND THE LOWER RIO GRANDE
VALLEY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM LATE SUNDAY MORNING THROUGH 
EARLY SUNDAY EVENING FOR NORTHEAST AND EAST CENTRAL NEW MEXICO DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITY...

.Critical fire weather conditions develop once again today across
eastern NM. Minimum relative humidity values below 15 percent and
strong southwest winds are also expected across the lower Rio 
Grande Valley in Socorro County resulting in critical fire weather
conditions in this area. The strongest winds will materialize 
Sunday and favor eastern NM, where critical fire weather 
conditions remain likely.

NMZ104-123-125-126-310200-
/O.UPG.KABQ.FW.A.0015.240331T1600Z-240401T0100Z/
/O.NEW.KABQ.FW.W.0014.240331T1600Z-240401T0100Z/
/O.CON.KABQ.FW.W.0013.240330T1800Z-240331T0200Z/
Northeast Plains-Northeast Highlands-Central Highlands-
East Central Plains-
129 AM MDT Sat Mar 30 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT SUNDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 10 AM to 7 PM MDT Sunday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast Plains (Zone 104), Northeast
  Highlands (Zone 123), Central Highlands (Zones 125) and the East
  Central Plains (Zone 126) this afternoon through early evening 
  and on Sunday from late morning through early evening. 

* 20 FOOT WINDS...Today, southwest 20 to 30 mph with gusts 
  between 30 and 40 mph. On Sunday, southwest 25 to 35 mph with 
  gusts to between 35 and 45 mph. 

* RELATIVE HUMIDITY...Minimum values between 8 and 15 percent 
  each day. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ106-310200-
/O.CON.KABQ.FW.W.0013.240330T1800Z-240331T0200Z/
Middle Rio Grande Valley-
129 AM MDT Sat Mar 30 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

* AREA AND TIMING...Middle Rio Grande Valley (Zone 106) Saturday 
  afternoon through early evening. 

* 20 FOOT WINDS... Southwest 20 to 25 mph with gusts between 30 
  to 35 mph on Saturday. 

* RELATIVE HUMIDITY...Minimum values between 10 and 15 percent 
  Saturday afternoon. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
765 
WWUS85 KABQ 310141
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
741 PM MDT Sat Mar 30 2024

...RED FLAG WARNING IN EFFECT FROM LATE SUNDAY MORNING THROUGH
EARLY SUNDAY EVENING FOR NORTHEAST AND EAST CENTRAL NEW MEXICO
DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY...

.Critical fire weather conditions develop once again Sunday 
across eastern NM. Minimum relative humidity values below 15 
percent and strong southwest winds are expected, resulting in 
critical fire weather conditions in this area. The strongest winds
will materialize in the afternoon with peak gusts of 35 to 45 mph.

NMZ104-123-125-126-310945-
/O.EXP.KABQ.FW.W.0013.000000T0000Z-240331T0200Z/
/O.CON.KABQ.FW.W.0014.240331T1600Z-240401T0100Z/
Northeast Plains-Northeast Highlands-Central Highlands-
East Central Plains-
741 PM MDT Sat Mar 30 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT
SUNDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

* AREA AND TIMING...Northeast Plains (Zone 104), Northeast 
  Highlands (Zone 123), Central Highlands (Zones 125) and the 
  East Central Plains (Zone 126) this afternoon through early 
  evening and on Sunday from late morning through early evening. 

* 20 FOOT WINDS...Today, southwest 20 to 30 mph with gusts 
  between 30 and 40 mph. On Sunday, southwest 25 to 35 mph with 
  gusts to between 35 and 45 mph. 

* RELATIVE HUMIDITY...Minimum values between 8 and 15 percent 
  each day. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ106-310245-
/O.EXP.KABQ.FW.W.0013.000000T0000Z-240331T0200Z/
Middle Rio Grande Valley-
741 PM MDT Sat Mar 30 2024

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

Winds will taper off and humidity will rise as temperatures fall.
Therefore the Red Flag Warning will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 28, 11:37 PM MDT, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 28, 11:37 PM MDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
1137 PM MDT Thu Mar 28 2024

...New AVIATION...

.SYNOPSIS...
Issued at 137 PM MDT Thu Mar 28 2024

Another breezy day has been observed for much of northern and
central New Mexico with warmer and more seasonable temperatures.
Dry, warmer and breezy to windy conditions are forecast for Friday
and Saturday. In addition to the dry conditions, areas of low
humidity will also develop over portions of central and much of
eastern New Mexico, where gusty conditions will combine to create
critical fire weather and the potential for rapid fire spread on
Friday and Saturday. A Pacific storm system will move inland,
impacting the American Southwest on Sunday with increasing winds
that will occasionally gust to 40 to 55 mph by the afternoon. The
strongest winds will develop over central and eastern New Mexico,
and this will lead to areas of blowing dust and additional
critical fire weather. Meanwhile in far western New Mexico,
showers and a few thunderstorms will develop on Sunday, and these
areas of rain and snow will slowly try to expand into central
areas of New Mexico by Monday and Tuesday before drier conditions
arrive.

&&

.SHORT TERM...
(This evening through Friday night)
Issued at 137 PM MDT Thu Mar 28 2024

Weak upper level ridging will translate eastward this evening with
west to southwesterly flow prevailing over NM. Breezy to locally
windy conditions today will taper off around sunset, though winds
will stay elevated across the mountain peaks overnight. Mountain
wave activity is possible toward Friday morning to the lee of the
Sangre de Cristo Mountain peaks. Winds will increase rapidly Friday
morning with a 997-999mb surface low developing during the afternoon
hours near the OK/CO/NM border. This combined with strong mixing
will yield a windy afternoon across much of the area, though
especially so across eastern NM. Gusts between 30 and 40 mph will be
common though locally higher gusts near 50 mph will be possible
around KLVS. Expect temperatures to rise a few degrees from today's
readings across eastern NM due to strong downsloping during the
afternoon. Warm temperatures are also expected in the Rio Grande
Valley. In fact, Albuquerque looks to finally reach 70 degrees!
Winds will taper off Friday evening with sunset and the loss of
daytime heating.

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 137 PM MDT Thu Mar 28 2024

Conditions on Saturday will not alter much from those of Friday as
the Pacific low drops just offshore of central CA. The
differences will mainly hinge on a slight backing of the upper
flow turning more southwesterly, along with a broadening of the
redeveloping lee-side surface trough as it plants itself along
the front range of CO and northeast NM. Wind speeds will not alter
much, perhaps just a subtle increase in western high terrain
zones with gusts of 30 to 45 mph being common and locally as high
as 50 mph near and downwind (northeast) of higher terrain locales.

Into Sunday, the low will drop just offshore of southern CA with
southwesterly flow aloft increasing more over NM. There are some
model discrepancies with the GFS being strongest, advertising
widespread 700 mb flow of 40-50 kt over the CWA with other members
generally staying in a 35-45 kt range. A deep lee-side surface
trough should induce a strong surface gradient across the forecast
area as well with continued deep vertical boundary layer mixing
amid warmer than normal temperatures. While the best upper forcing
would still be in eastern AZ, portions of far western NM will
observe sufficient lift for shower and thunderstorm development
with high afternoon snow levels generally at or above 8,000 feet.

The initial vort lobe associated with the Pacific low will swing
over central NM late Sunday night into Monday morning while a
northern stream low overtakes the central Rockies and a trailing
piece of energy pushes toward the upper Baja peninsula. This will
ultimately spread showers and thunderstorms eastward into more of
NM Sunday night and Monday with a backdoor front providing some
moisture and surface convergence into far northeastern zones late
Monday. With 700 mb temperatures hovering between -2 and -5 C,
snow levels would drop to 6000 to 7000 feet Monday morning, rising
back to near 8,000 feet or so in the afternoon. Surface
temperatures would start dropping Sunday, mainly in western zones,
but all of the CWA should plunge below average by Monday.

The primary trough will shove east of NM into Tuesday with lagging
positive vorticity advection still possible as our flow quickly
gains a meridional component. Consensus for QPF looks lower than
24 hours ago, but isolated to scattered convective showers and a
few storms still seem plausible through late Tuesday afternoon.
Temperatures would stay 10 to 15 degrees below normal.

Some of Tuesday's vort lobes could drop south of the forecast area
into Wednesday and potentially cut off into a low, but this
feature appears to keep any associated impacts away from us. This
will leave much lighter flow aloft that should bring rising
heights and warmer temperatures Wednesday and Thursday of next
week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1137 PM MDT Thu Mar 28 2024

VFR conditions expected for the TAF period. West winds remain
elevated across the central mountain chain with some mountain wave
activity and low level wind shear across the Sangre De Cristo
Mountains and adjacent highlands, including KLVS, through 15Z. The
development of surface lee trough by 17Z will result in the
development of stronger west winds across eastern NM with gusts
of up to 40 kts across the northeast highlands during the mid to
late afternoon. Afternoon wind gusts of 20 to 35 kts are expected
across the rest of the region. Winds taper off across lower
elevations after sunset but remain elevated across the northern
mountains and east slopes due to some localized mountain wave
activity.

&&

.FIRE WEATHER...
Issued at 137 PM MDT Thu Mar 28 2024

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED FRIDAY THROUGH THE
WEEKEND...

Several days of critical fire weather conditions are on tap, mainly
for eastern New Mexico. Gusty winds today will increase on Friday
areawide with gusts between 30 and 40 mph common, though higher
gusts are possible across portions of northeast NM. These winds
combined with sub-15% RH across eastern NM will yield critical fire
weather conditions. Haines indices have also been trending higher
during the afternoon hours Friday with values of 4 and 5 now
common. Therefore, the Fire Weather Watch has been upgraded to a
Red Flag Warning across all of eastern NM. Though some greenup has
likely occurred, LIS soil moisture values indicate very dry
conditions out there despite recent precipitation. On Saturday,
conditions will be quite similar, though winds will be out of the
southwest rather than the west. Another round of critical fire
weather conditions are likely across eastern NM, though spotty
critical conditions will also be possible within the Rio Grande
Valley. A Fire Weather Watch has been issued for eastern NM
Saturday afternoon through early evening. The next storm system
will approach NM on Sunday. The strongest winds of the week are
expected Sunday afternoon from the southwest. Moisture/RH values
will be increasing from west to east, though critical fire weather
conditions will remain likely across much of eastern NM, and
potentially the Rio Grande Valley as well. Precipitation will
spread from west to east from late Sunday afternoon through
Monday, with central and western NM benefiting the most. Snow is
likely above 6000-6500 feet. Showers will linger on Tuesday before
drier conditions resume on Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  66  35  65  37 /   0   0   5   0
Dulce...........................  61  30  59  30 /   0   5   5   0
Cuba............................  62  31  61  31 /   0   0   0   0
Gallup..........................  64  29  64  31 /   0   0   0   0
El Morro........................  59  29  59  29 /   0   0   0   0
Grants..........................  65  29  64  29 /   0   0   0   0
Quemado.........................  60  31  61  31 /   0   0   0   0
Magdalena.......................  66  40  66  38 /   0   0   0   0
Datil...........................  59  34  61  32 /   0   0   0   0
Reserve.........................  65  30  65  32 /   0   0   0   0
Glenwood........................  69  41  69  42 /   0   0   0   0
Chama...........................  52  26  54  28 /   0   5   5   0
Los Alamos......................  58  37  60  37 /   0   0   0   0
Pecos...........................  59  34  61  35 /   0   0   0   0
Cerro/Questa....................  53  34  52  35 /   0   0   0   0
Red River.......................  50  26  49  28 /   0   0   0   0
Angel Fire......................  46  25  47  26 /   0   0   0   0
Taos............................  58  28  59  28 /   0   0   0   0
Mora............................  60  34  58  33 /   0   0   0   0
Espanola........................  67  34  68  35 /   0   0   0   0
Santa Fe........................  58  35  62  37 /   0   0   0   0
Santa Fe Airport................  63  32  66  36 /   0   0   0   0
Albuquerque Foothills...........  65  43  69  44 /   0   0   0   0
Albuquerque Heights.............  65  42  71  41 /   0   0   0   0
Albuquerque Valley..............  68  39  72  40 /   0   0   0   0
Albuquerque West Mesa...........  67  40  71  41 /   0   0   0   0
Belen...........................  70  40  75  39 /   0   0   0   0
Bernalillo......................  68  39  71  41 /   0   0   0   0
Bosque Farms....................  68  38  73  38 /   0   0   0   0
Corrales........................  68  39  71  40 /   0   0   0   0
Los Lunas.......................  68  39  74  38 /   0   0   0   0
Placitas........................  65  40  67  41 /   0   0   0   0
Rio Rancho......................  66  40  70  41 /   0   0   0   0
Socorro.........................  74  43  77  42 /   0   0   0   0
Sandia Park/Cedar Crest.........  59  40  62  39 /   0   0   0   0
Tijeras.........................  62  40  65  39 /   0   0   0   0
Edgewood........................  60  37  65  35 /   0   0   0   0
Moriarty/Estancia...............  64  32  67  31 /   0   0   0   0
Clines Corners..................  61  36  63  35 /   0   0   0   0
Mountainair.....................  63  40  66  37 /   0   0   0   0
Gran Quivira....................  63  41  67  37 /   0   0   0   0
Carrizozo.......................  66  52  71  46 /   0   0   0   0
Ruidoso.........................  62  45  63  42 /   0   0   0   0
Capulin.........................  63  34  63  31 /   0   0   0   0
Raton...........................  67  30  65  29 /   0   0   0   0
Springer........................  68  31  66  30 /   0   0   0   0
Las Vegas.......................  62  36  65  35 /   0   0   0   0
Clayton.........................  70  38  73  36 /   0   0   0   0
Roy.............................  68  39  69  37 /   0   0   0   0
Conchas.........................  75  42  76  40 /   0   0   0   0
Santa Rosa......................  71  43  74  39 /   0   0   0   0
Tucumcari.......................  73  41  77  39 /   0   0   0   0
Clovis..........................  66  43  79  42 /   0   0   0   0
Portales........................  74  43  81  40 /   0   0   0   0
Fort Sumner.....................  72  43  78  41 /   0   0   0   0
Roswell.........................  80  43  84  44 /   0   0   0   0
Picacho.........................  74  48  74  43 /   0   0   0   0
Elk.............................  70  49  72  44 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon to 7 PM MDT Friday for NMZ104-123-125-
126.

Fire Weather Watch from Saturday afternoon through Saturday
evening for NMZ104-123-125-126.

&&

SHORT TERM...34
LONG TERM....52
AVIATION...71

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 2:09 PM MDTFire Weather WatchABQColfax, Curry, De Baca, Guadalupe, Harding, Mora and 6 more11 hr

Nearby

Red Flag Warnings in New Mexico, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.